Alert archive / Kentucky / River Flood Warnings in 2013
River Flood Warning 13, NWS Jackson, KY
NWS Jackson, KY issued this river flood warning at Jul 8, 2013, 12:06 AM EDT for Whitley County, Kentucky. It took effect at Jul 8, 2013, 1:17 AM EDT. It was in force for 32 hr.
The area
The counties it named.
The facts
- Issued
- Jul 8, 2013, 12:06 AM EDT (04:06 UTC)
- In effect from
- Jul 8, 2013, 1:17 AM EDT
- Expired
- Jul 9, 2013, 9:22 AM EDT
- In force
- 32 hr
- Issued by
- NWS Jackson, KY
- Flood severity
- Minor
County Whitley County, KY
The radar
The Knoxville radar (KMRX), 93 km from the middle of the area, began a volume at 04:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Cumberland River at Williamsburg (WLBK2).
- Action stage
- 17 ft
- Minor stage
- 21 ft
- Moderate stage
- 27.5 ft
- Major stage
- 32 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03404000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
459 WGUS43 KJKL 080406 FLWJKL BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE JACKSON KY 1206 AM EDT MON JUL 8 2013 ...THE NATIONAL WEATHER SERVICE IN JACKSON KENTUCKY HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN KENTUCKY... THE CUMBERLAND RIVER AT WILLIAMSBURG PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR IS IMMINENT. CONTINUE TO MONITOR NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLET FOR ADDITIONAL INFORMATION. IF YOU ARE IN AREAS AFFECTED BY THIS FORECAST TAKE NECESSARY PRECAUTIONS. THE NEXT UPDATE WILL BE ISSUED BY NOON ON MONDAY. && KYC235-081606- /O.NEW.KJKL.FL.W.0013.130708T0517Z-130709T1200Z/ /WLBK2.1.ER.130708T0517Z.130708T1800Z.130709T0600Z.NO/ 1206 AM EDT MON JUL 8 2013 THE NATIONAL WEATHER SERVICE IN JACKSON KENTUCKY HAS ISSUED A * FLOOD WARNING FOR THE CUMBERLAND RIVER AT WILLIAMSBURG. * UNTIL TUESDAY MORNING. * AT 11:00 PM SUNDAY THE STAGE WAS 20.7 FEET. * FLOOD STAGE IS 21.0 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE BY AFTER MIDNIGHT THIS MORNING AND CONTINUE TO RISE TO NEAR 22.2 FEET BY THIS AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE BY AFTER MIDNIGHT TOMORROW. * AT 21.0 FEET...FLOODING THREATENS LOW LYING ROADS AND STRUCTURES. . $$
4 follow-up statements
037 WGUS83 KJKL 081134 FLSJKL FLOOD STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 734 AM EDT MON JUL 8 2013 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN KENTUCKY... THE CUMBERLAND RIVER AT WILLIAMSBURG PRECAUTIONARY/PREPAREDNESS ACTIONS... CONTINUE TO MONITOR NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLET FOR ADDITIONAL INFORMATION. IF YOU ARE IN AREAS AFFECTED BY THIS FORECAST TAKE NECESSARY PRECAUTIONS. THE NEXT UPDATE WILL BE ISSUED BY 230 PM EDT THIS AFTERNOON. A FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR IS IMMINENT. && KYC235-082334- /O.EXT.KJKL.FL.W.0013.000000T0000Z-130709T1325Z/ /WLBK2.1.ER.130708T0411Z.130708T1800Z.130709T0725Z.NO/ 734 AM EDT MON JUL 8 2013 THE FLOOD WARNING CONTINUES FOR THE CUMBERLAND RIVER AT WILLIAMSBURG. * AT 7:00 AM MONDAY THE STAGE WAS 22.5 FEET. * FLOOD STAGE IS 21.0 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...THE RIVER WILL CREST NEAR 22.7 FEET THIS AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE ON TUESDAY MORNING. * AT 21.0 FEET...FLOODING THREATENS LOW LYING ROADS AND STRUCTURES. . $$
100 WGUS83 KJKL 081629 FLSJKL FLOOD STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 1229 PM EDT MON JUL 8 2013 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN KENTUCKY... THE CUMBERLAND RIVER AT WILLIAMSBURG HEAVY RAINFALL FROM THE PAST FEW DAYS HAS LED TO A LARGE AMOUNT OF RUNOFF FLOWING INTO THE RIVERS OF EASTERN KENTUCKY. THIS IS CAUSING THE CUMBERLAND RIVER AT WILLIAMSBURG TO RUN HIGH. PRECAUTIONARY/PREPAREDNESS ACTIONS... CONTINUE TO MONITOR NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLET FOR ADDITIONAL INFORMATION. IF YOU ARE IN AREAS AFFECTED BY THIS FORECAST TAKE NECESSARY PRECAUTIONS. THE NEXT UPDATE WILL BE ISSUED BY 10 PM EDT. A FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR IS IMMINENT. && KYC235-090429- /O.EXT.KJKL.FL.W.0013.000000T0000Z-130709T1849Z/ /WLBK2.1.ER.130708T0411Z.130709T0000Z.130709T1249Z.NO/ 1229 PM EDT MON JUL 8 2013 THE FLOOD WARNING CONTINUES FOR THE CUMBERLAND RIVER AT WILLIAMSBURG. * AT 12:00 PM MONDAY THE STAGE WAS 23.2 FEET. * FLOOD STAGE IS 21.0 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 23.5 FEET BY THIS EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE TOMORROW MORNING. $$
810 WGUS83 KJKL 090930 FLSJKL FLOOD STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 530 AM EDT TUE JUL 9 2013 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN KENTUCKY... THE CUMBERLAND RIVER AT WILLIAMSBURG PRECAUTIONARY/PREPAREDNESS ACTIONS... CONTINUE TO MONITOR NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLET FOR ADDITIONAL INFORMATION. IF YOU ARE IN AREAS AFFECTED BY THIS FORECAST TAKE NECESSARY PRECAUTIONS. THE NEXT UPDATE WILL BE ISSUED BY 2 PM TUESDAY. A FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR IS IMMINENT. && KYC235-091849- /O.CON.KJKL.FL.W.0013.000000T0000Z-130709T1849Z/ /WLBK2.1.ER.130708T0411Z.130708T2130Z.130709T1249Z.NO/ 530 AM EDT TUE JUL 9 2013 THE FLOOD WARNING CONTINUES FOR THE CUMBERLAND RIVER AT WILLIAMSBURG. * AT 5:00 AM TUESDAY THE STAGE WAS 21.8 FEET. * FLOOD STAGE IS 21.0 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE THIS MORNING. * AT 21.0 FEET...FLOODING THREATENS LOW LYING ROADS AND STRUCTURES. $$
554 WGUS83 KJKL 091323 FLSJKL FLOOD STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 922 AM EDT TUE JUL 9 2013 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN KENTUCKY... THE CUMBERLAND RIVER AT WILLIAMSBURG THE CUMBERLAND RIVER AT WILLIAMSBURG HAS FALLEN BELOW FLOOD STAGE AND WILL CONTINUE TO SLOWLY FALL AS THE RUNOFF FROM THE RECENT HEAVY RAINS WORKS ITS WAY FURTHER DOWNSTREAM. HOWEVER...THE RIVER WILL REMAIN HIGH THROUGH THE REST OF THE DAY AND INTO WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... CONTINUE TO MONITOR NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLET FOR ADDITIONAL INFORMATION. IF YOU ARE IN AREAS AFFECTED BY THIS FORECAST TAKE NECESSARY PRECAUTIONS. THE NEXT UPDATE WILL BE ISSUED BY 8 PM EDT. A FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR IS IMMINENT. && KYC235-091352- /O.CAN.KJKL.FL.W.0013.000000T0000Z-130709T1849Z/ /WLBK2.1.ER.130708T0411Z.130708T2130Z.130709T1111Z.NO/ 922 AM EDT TUE JUL 9 2013 THE FLOOD WARNING IS CANCELLED FOR THE CUMBERLAND RIVER AT WILLIAMSBURG. * AT 9:00 AM TUESDAY THE STAGE WAS 20.3 FEET. * FLOOD STAGE IS 21.0 FEET. * FELL BELOW FLOOD STAGE AT 7:11 AM TUESDAY. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO 10.2 FEET BY TOMORROW MORNING. * AT 21.0 FEET...FLOODING THREATENS LOW LYING ROADS AND STRUCTURES. . $$ GREIF
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this river flood warning went out at Jul 7, 7:43 PM EDT, 4 hours 23 minutes earlier.
Area forecast discussion, Jul 7, 7:43 PM EDT, 4 hours 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 743 PM EDT SUN JUL 7 2013 .UPDATE... ISSUED AT 743 PM EDT SUN JUL 7 2013 UPDATED THE FORECAST TO TAKE PRECIPITATION OUT OF THE FORECAST FOR TONIGHT AND ALSO TO MAKE MINOR ADJUSTMENT TO THE TEMPERATURE AND HUMIDITY BASED ON CURRENT OBSERVATION AND MODEL TRENDS. EXPECTING FOG TO DEVELOP TONIGHT. THE BIG QUESTION IS HOW WIDESPREAD IT WILL BE. FOR NOW EXPECTING IT MOSTLY IN THE VALLEY LOCATIONS WHERE DENSE FOG SHOULD FORM. THE REST OF THE FORECAST IS ON TRACK. && .SHORT TERM...(THIS EVENING THROUGH MONDAY NIGHT) ISSUED AT 326 PM EDT SUN JUL 7 2013 THE MID-UPPER LEVEL LOW IS MOVING INTO WEST CENTRAL OH PER LATEST SATELLITE IMAGERY. CONVECTION ASSOCIATED WITH THE LOW MAY MAKE A RUN TOWARDS THE SOUTHEAST TONIGHT...BUT IS EXPECTED TO REMAIN NORTH OF KY. AS SUCH HAVE REMOVED ANY THUNDER FROM THE FORECAST FOR THE REMAINDER OF THE DAY AND THE NIGHT...BUT WILL KEEP SOME ISOLATED TO SCATTERED SHOWERS IN THE FORECAST INTO TONIGHT. WITH ABUNDANT MOISTURE FROM RECENT RAINS...DECREASING CLOUDS...AND LIGHT WINDS SHOULD SEE CONSIDERABLE FOG LATER TONIGHT. AT THIS POINT WILL MENTION THIS IN THE HAZARDOUS WEATHER OUTLOOK. WITH THE MID-UPPER LOW MOVING EAST ACROSS PA ON MONDAY SOME RIPPLES IN THE NORTHWEST FLOW ACROSS THE OH VALLEY MAY TRIGGER CONVECTION...ESPECIALLY IN THE NORTHERN AND EASTERN PARTS OF THE FORECAST AREA FOR MONDAY INTO MONDAY NIGHT. PROBABILITIES WILL ONLY BE IN THE 20 TO 30 PERCENT RANGE HOWEVER. WITH MORE SUNSHINE ON MONDAY WILL SEE MAXIMUM TEMPERATURES SEVERAL DEGREES WARMER THAN TODAY. .LONG TERM...(TUESDAY THROUGH SUNDAY) ISSUED AT 326 PM EDT SUN JUL 7 2013 THE MODELS ARE IN DECENT AGREEMENT ALOFT THROUGH THE EXTENDED. THEY ALL HAVE THE CURRENT OHIO VALLEY TROUGH LIFTING OFF TO THE NORTHEAST AND OUT OF THE PICTURE BY TUESDAY MORNING. IN ITS PLACE...A BROAD AREA OF RIDGING WILL EXTEND FROM A CORE OF HIGHER HEIGHTS OVER THE DESERT SOUTHWEST EAST THROUGH THE DEEP SOUTH CONNECTING TO ANOTHER CENTER OF HIGHER HEIGHTS OVER THE WESTERN ATLANTIC. FOR A TIME... THE WESTERLIES WILL RIPPLE PAST TO THE NORTH OF THE AREA WITH THE RIDGING KEEPING THE WEATHER RELATIVELY QUIET OVER OUR AREA. HOWEVER...THIS RIDGE WILL BREAK DOWN LOCALLY BY MIDWEEK AS A TROUGH TOPS ITS WESTERN HUB AND DESCENDS INTO THE GREAT LAKES REGION ON WEDNESDAY. WITH THIS...HEIGHTS WILL FALL THROUGH THE OHIO VALLEY AND INTO KENTUCKY AS ENERGY STARTS TO STRAFE BY THE AREA. BY FRIDAY... ENOUGH OF THIS ENERGY WILL HAVE POOLED OVER THE GREAT LAKES TO GENERATE A POSITIVELY TILTED CLOSED LOW OVER THE REGION. THE GEM PROVIDES A GOOD COMPROMISE BETWEEN THE STRONGER...BUT FURTHER NORTH...ECMWF AND THE MORE SOUTHERN...CLOSED OFF...GFS. TAKEN AS A WHOLE...THIS WILL RETURN THE AREA TO BROAD SCALE SOUTHWEST FLOW OFF AN OPEN GULF OF MEXICO. IT APPEARS THAT WE WILL BE DEALING WITH A SIMILAR SET UP FOR THE UNSETTLED WEATHER OF THE PAST WEEK AS THIS UPPER LOW WILL RETROGRADE DEEPER INTO THE AREA BY SATURDAY WITH THE GFS MOST AGGRESSIVE IN TAKING IT INTO CENTRAL KENTUCKY. MEANWHILE THE ECMWF HAS ITS CORE A BIT FURTHER OFF TO THE NORTHEAST...THOUGH A SIGNIFICANT NODE DOES START TO TAKE SHAPE OVER THE SOUTHERN APPALACHIANS. BY SUNDAY MORNING...THE GFS AND ECMWF ARE FAIRLY SIMILAR...FOR 7 DAYS OUT...SHOWING THE DEEP SOUTH IN THE MIDST OF A WESTWARD DRIFTING MID LEVEL CLOSED LOW. FAVOR THE ECMWF SOLUTION THROUGH THE EXTENDED...BUT WITH THE GFS SIMILAR EXPECT A CONSENSUS MODEL TO BE A GOOD STARTING POINT. SENSIBLE WEATHER FOR THE EXTENDED WILL FEATURE A RETURN OF THE WET WEATHER...THOUGH WITH SIGNIFICANT TIMES OF DRY CONDITIONS EARLY... AND TO END THE WORK WEEK. A MAINLY DIURNALLY DRIVEN CYCLE OF AFTERNOON AND EARLY EVENING CONVECTION WILL BE INTERRUPTED ON WEDNESDAY NIGHT AS A COLD FRONT PASSES THROUGH THE AREA ACCOMPANIED BY DECENT HEIGHT FALLS AND MID LEVEL ENERGY. THIS WILL THEN ALLOW THE DEEPER MOISTURE TO SLIDE SOUTHEAST OF MUCH OF THE AREA LATER THURSDAY AND INTO FRIDAY BEFORE IT WILL LIKELY START TO BUILD UP AGAIN FROM THE SOUTH AND SOUTHEAST. FOR THE WEEKEND...LOW PRESSURE WILL TAKE SHAPE AT THE SFC IN RESPONSE TO THE DEEPENING UPPER LOW... AND THIS WILL AGAIN MAKE SHOWERS AND THUNDERSTORMS A DECENT BET. LIKE LAST WEEK...THE AMOUNT OF CLOUD COVER AND CONVECTION SHOULD KEEP TEMPERATURES ON THE COOL SIDE OF NORMAL THROUGH THE BULK OF THE EXTENDED. THE CR GRID LOAD CAME IN DECENT ENOUGH...THOUGH PERHAPS TOO HIGH WITH POPS EARLY AND NOT HIGH ENOUGH NEXT WEEKEND. ALSO...TWEAKED OVERNIGHT LOWS TO ACCOUNT FOR TERRAIN FEATURES ON MOST OF THE NIGHTS. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z MONDAY EVENING) ISSUED AT 743 PM EDT SUN JUL 7 2013 AS THE SKIES CLEAR TONIGHT...THE RESIDUAL MOISTURE SHOULD ALLOW FOR SOME FAIRLY DENSE VLIFR VALLEY FOG TO FORM. THE DEPTH OF THE FOG WILL BE EFFECTED BY THE INVERSION HEIGHT AND SO THE RIDGE TOP TAFS HAVE A BIT OF UNCERTAINTY AS TO WHETHER THE FOG WILL RISE UP TO THE AIRPORT LEVEL OR STAY IN THE VALLEY. USED A MOS BLEND TO COME UP WITH THE TIMING OF THE FOG FOR THE TAF STATIONS. && .JKL WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...JJ SHORT TERM...SBH LONG TERM...GREIF AVIATION...JJ
Hazardous weather outlook, Jul 7, 3:40 PM EDT, 8 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON KY 340 PM EDT SUN JUL 7 2013 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-081300- FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- 340 PM EDT SUN JUL 7 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TONIGHT. MANY STREAMS AND RIVERS WILL CONTINUE TO RUN HIGH TONIGHT. AREAS OF FOG WILL DEVELOP TONIGHT...WITH LOCALLY DENSE FOG REDUCING VISIBILITY TO ONE-QUARTER MILE OR LESS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. LOCALLY DENSE FOG CAN BE EXPECTED EARLY MONDAY MORNING. SOME AREA RIVERS WILL CONTINUE TO RUN HIGH FROM MONDAY INTO TUESDAY. THUNDERSTORMS ARE POSSIBLE AT TIMES FROM MONDAY THROUGH SATURDAY. THE BEST CHANCE FOR WIDESPREAD THUNDERSTORMS WILL COME WEDNESDAY NIGHT INTO THURSDAY...WITH THE PASSAGE OF A COLD FRONT. OUTSIDE OF THE WEDNESDAY NIGHT INTO THURSDAY PERIOD...MOST THUNDERSTORMS WILL BE SCATTERED AND WILL OCCUR IN THE AFTERNOON AND EVENING HOURS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. SBH
The office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 8:21 PM EDT | River Flood Advisory | JKL | Owsley | 11 hr |
Nearby
River Flood Warnings in Kentucky, 2013Every river flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.